Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 203, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2012, 2:24 PM CDT for Butler County, Logan County, Warren County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 2:24 PM CDT (19:24 UTC)
- Expired
- Apr 26, 2012, 3:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY, Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:48 PM CDT | HAIL 0.7 | Bowling Green, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS53 KLMK 261924
SVRLMK
KYC031-141-227-262000-
/O.NEW.KLMK.SV.W.0203.120426T1924Z-120426T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF BOWLING GREEN...
* UNTIL 300 PM CDT
* AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUGAR GROVE...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
HADLEY AND ROCKLAND...
BARREN RIVER AND BLUE LEVEL...
WARREN COUNTY REGIONAL AIRPORT AND GIRKIN...
BRISTOW AND SUNNYSIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3724 8679 3712 8634 3708 8628 3682 8642
3704 8691
TIME...MOT...LOC 1924Z 295DEG 23KT 3707 8664
WIND...HAIL 60MPH 1.00IN
$$
MP2 follow-up statements
863
WWUS53 KLMK 261938
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM CDT THU APR 26 2012
KYC031-141-227-262000-
/O.CON.KLMK.SV.W.0203.000000T0000Z-120426T2000Z/
LOGAN KY-WARREN KY-BUTLER KY-
238 PM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EXTREME SOUTHERN BUTLER...WARREN...AND EXTREME NORTHEASTERN
LOGAN COUNTIES...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HADLEY...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BOWLING GREEN...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
BROWNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR LOCAL MEDIA. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3710 8679 3709 8645 3703 8631 3682 8642
3704 8691
TIME...MOT...LOC 1937Z 312DEG 18KT 3703 8658
WIND...HAIL 60MPH 1.00IN
$$
13116
WWUS53 KLMK 261948
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM CDT THU APR 26 2012
KYC031-141-227-262000-
/O.CON.KLMK.SV.W.0203.000000T0000Z-120426T2000Z/
LOGAN KY-WARREN KY-BUTLER KY-
248 PM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EXTREME SOUTHERN BUTLER...WARREN AND EXTREME NORTHEASTERN LOGAN
COUNTIES...
AT 244 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS DETECTED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR. QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.
THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLUE LEVEL TO
RICHELIEU TO ANDERSON...MOVING SOUTHEAST AT 25 MPH.
THE STRONGEST STORM WAS OVER THE NATCHER PARKWAY IN WARREN COUNTY
BETWEEN BLUE LEVEL AND HADLEY WEST OF BOWLING GREEN.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
BOWLING GREEN...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
BLUE LEVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR LOCAL MEDIA. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3705 8679 3705 8655 3703 8631 3682 8642
3704 8691
TIME...MOT...LOC 1947Z 307DEG 19KT 3699 8650 3700 8669
3703 8687
WIND...HAIL 60MPH 1.00IN
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:00 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 26, 12:00 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 100 PM EDT THU APR 26 2012 .Forecast Update... Issued at 1000 AM EDT Apr 26 2012 Today's forecast challenge will be to see if another round of thunderstorms fires up out ahead of the slow eastbound cold front currently draped over eastern Kentucky. As the pre-dawn convection continues to move out over the Appalachians, a stable atmosphere took over central Kentucky and southern Indiana in its wake. However, mesoscale models are indicating a refire of the convection over the eastern portions of the forecast area, out ahead of that cold front. This is due to continued diurnal heating and southwesterly flow allowing for warming at the surface and for CIN to diminish. The RUC shows SBCAPE values reaching up to 2000-2500 J/kg with no cap to keep it contained. Bottom line - going to have to monitor this closely as the moisture seems to be the big question right now. Model soundings as well as current WV sat imagery is indicating dry air aloft pushing into the region. Issued at 650 AM EDT Apr 26 2012 Have trimmed back the Severe Thunderstorm Watch some more this morning. Removed all the counties except for the far southeastern CWA where we have seen some renewed convection in the wake of the stronger line. These storms will move out of the area during the next hour. Beyond this morning, we will continue the mention for some shower/thunderstorms over the eastern portion of the forecast area through the afternoon hours. Issued at 600 AM EDT Apr 26 2012 The strongest thunderstorms this morning continue to move south and east across south central Kentucky. Have cancelled a large portion of the watch this morning. Have kept the watch out over the Bluegrass as there are a few stronger storms just to the north of the forecast area. However, any severe weather should be isolated at best. .Short Term (Today through Friday)... Issued at 350 AM EDT Apr 26 2012 The immediate concern this morning is the strong to severe thunderstorms moving into the northwestern portion of the forecast area. The isolated earlier storms have congealed into a larger bowing MCS. Relatively warm temperatures and a strong shortwave have contributed to the enhancement of this system. These storms are expected to continue to remain strong as they track east across the forecast area. We have therefore expanded the Severe Thunderstorm Watch across most of the forecast area this morning. This watch goes through 13Z, with most of the storms expected to be exiting to the east by this time. Large hail will still be a concern with these storms. However, the wind threat is increasing as a bowing line develops and winds may become the main concern as the system moves east. For the rest of the day, rain chances will rapidly decrease. We may have some lingering showers or thunderstorms across east central Kentucky through the afternoon hours. There is a bit of uncertainty however as the atmosphere should be fairly worked over in the wake of this morning's convection. Winds will shift this afternoon as the cold front moves through. Winds are expected to become gusty ahead of and behind this front. Gusts of 20-25 mph can be expected through the late morning and afternoon hours. Highs today will be in the mid 70s north to the upper 70s in the south. We will dry out tonight as the cold front sinks south of the area. Skies will become partly cloudy to mostly clear with temperatures dropping into the lower 40s in the north to the lower 50s in the south. For Friday, the front to the south of the region will begin to move back to the north as a warm front. Ahead of this front, clouds will overspread the area. We should remain dry through mid day. Showers and thunderstorms will then begin to move in from the southwest. Think that coverage in the afternoon will be fairly limited, so have reduced pops for tomorrow into the low chance range. .Long Term (Friday Night through Wednesday)... Issued at 251 AM EDT Apr 26 2012 Friday Night through Sunday Night... Combination and of deterministic and ensemble guidance continues to show a bit of spread throughout the long term forecast period. In general, this will result in lower than normal forecast confidence. Upper air pattern over the eastern third of the US will remain generally zonal in nature with multiple short waves moving through within the mean flow. So we'll likely see heights rising and lowering during the period with chances of precipitation occurring as each wave passes through. Previous forecast still looks fairly good compared to this evening's model runs. Stalled out frontal boundary to the south will likely lift back northward as a warm front Friday evening as an area of low pressure moves out of the Plains and into the upper Midwest. Just how far north this front will lift northward on Saturday is still quite questionable. This will lead to a large gradient of temperatures across the region. We could see as much as a 15-20 degree gradient from south to north with highs in the lower 60s in the north and readings in the upper 70s to the lower 80s in the south. The front looks to sag back south of the area on Sunday resulting a slightly drier forecast for now. Highs Sunday will range from the lower 60s in the north tot he upper 60s to around 70 in the south...with overnight lows dropping into the upper 40s to the lower 50s. Monday through Wednesday... Did not make many changes through this period given the wide spreads in both the deterministic and ensemble guidance. The Ohio Valley looks to remain in a baroclinic zone through the period as a surface frontal boundary remains near the area. This boundary will start off to the south of the area at the beginning of the period and gradually lift northward once again. As multiple mid-level waves aloft scoot past, they will likely result in off and showers and storms. The predictability of the timing of these waves is quite low...thus plan on leaving low chance PoPs in the forecast throughout the period for now. It does appear that the front will likely lift north of the Ohio Valley toward the end of the period resulting in drier and warmer conditions as we head toward the end of the workweek. Highs Mon/Tue should warm into the 70s with upper 70s to the lower 80s returning by Wednesday. Overnight lows will generally be in the 50-60s. && .Aviation (18Z TAF Issuance)... Updated at 100 PM EDT Apr 26 2012 A CU field has been growing over the last few hours, causing most area terminals to go MVFR. This cloud cover is expected to continue to grow in coverage out ahead of an approaching cold front, currently running along the Ohio River and out toward southwestern Kentucky. A possibility exists for these clouds to grow into thunderstorms later this afternoon into the early evening hours as the atmosphere continues to destabilize under a warm, moist air mass. Aviation interests in southern Indiana should be in the clear but chances increase traveling southward, especially along the Tennessee border. Once the sun sets and the cold front passes through, VFR conditions can be anticipated through early tomorrow afternoon. There will be another increased chance for thunderstorms to develop again near the Tennessee border by later in the day on Friday. The only other concern for the rest of today would be the increasing winds/gusts as they shift from out of the southwest to the northwest after the frontal passage. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........LG Short Term.......EER Long Term........MJ Aviation.........LG
Hazardous weather outlook, Apr 26, 10:31 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1131 AM EDT THU APR 26 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1131 AM EDT THU APR 26 2012 /1031 AM CDT THU APR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CONTINUED CHANCE FOR ISOLATED TO POSSIBLY EVEN SCATTERED THUNDERSTORMS TO DEVELOP OUT AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. ANY THUNDERSTORM THAT DOES DEVELOP WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY DOWNPOURS. THERE IS ALSO A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE. THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. PLEASE STAY UP TO DATE WITH THE LATEST FORECAST AND OTHER WEATHER INFORMATION FOR THE MOST RECENT UPDATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL EXIST FOR THE FIRST HALF OF THE WEEKEND AS A SERIES OF DISTURBANCES TRAVERSES THROUGH THE OHIO VALLEY. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF GUSTY WINDS AND HEAVY DOWNPOURS. THOSE WITH OUTDOOR INTERESTS OVER THE WEEKEND SHOULD CONTINUE TO MONITOR FORTHCOMING UPDATED FORECASTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE DEVELOPING SITUATION. LG
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:45 PM CDT | Special Weather Statement | LMK | Lincoln | 15 min |
| Apr 26, 2:31 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Hardin, Meade, Ohio | 44 min |
| Apr 26, 3:08 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 37 min |
| Apr 26, 3:16 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Hart | 44 min |
| Apr 26, 3:31 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hart, Ohio | 29 min |
| Apr 26, 3:59 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Green, Hart | 31 min |
| Apr 26, 4:08 AM CDT | Special Weather Statement | LMK | Warren | 22 min |
| Apr 26, 4:20 AM CDT | Special Weather Statement | LMK | Adair, Barren, Metcalfe | 25 min |
| Apr 26, 4:28 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 32 min |
| Apr 26, 4:38 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 37 min |
| Apr 26, 4:58 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe, Simpson, Warren | 32 min |
| Apr 26, 2:08 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 37 min |
| Apr 26, 2:46 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 14 min |
| Apr 26, 3:01 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 29 min |
| Apr 26, 3:12 PM CDT | Special Weather Statement | LMK | Russell | 33 min |
| Apr 26, 3:22 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 23 min |
| Apr 26, 3:24 PM CDT | Special Weather Statement | LMK | Metcalfe | 36 min |
| Apr 26, 3:28 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 32 min |
| Apr 26, 3:34 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell | 26 min |
| Apr 26, 3:42 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 33 min |
| Apr 26, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| Apr 26, 3:58 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 32 min |
| Apr 26, 4:15 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 45 min |
| Apr 26, 4:17 PM CDT | Special Weather Statement | LMK | Logan | 13 min |
| Apr 26, 4:28 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.